CSN Login
Members Online: 3

You are here

Cetuximab

flutemon's picture
flutemon
Posts: 22
Joined: Jan 2019

I had the weirdest side effect during infusion with cetuximab - chills.  I was trembling so hard I couldn't control my hands.  

Has anyone else had this happen?  I saw that cetuximab had chills as a side-effect but this was beyond anything I expected. 

abita's picture
abita
Posts: 778
Joined: Dec 2017

I have not had this as a reaction. But I did just google cetuximab with rigors and see that it can be a side effect. Rigors is one of the two reasons I finally had to stop taking folfox. 

Rigors is a step beyond chills, but can be frightening. Again, I haven't had chills on cetuximab, but googling says it can be a side effect so I would mention it to your doctor.

abita's picture
abita
Posts: 778
Joined: Dec 2017

Sorry, just reread what you wrote. I happen to be laying in bed after my infusion trying to cope with the inability to sleep while exhausted. 

My last oxaliplatin infusion, I said to the nurse, it is getting chilly, could you turn the heat up. That, and 5 piled on warm blankets still didn't stop the rigors. My teeth were chattering to the point i thought they would shatter, i was shaking with chills, it was kind of surreal and scary. I haven't had rigors since, but I still get a little nervous whenever I get chilly.

Trubrit's picture
Trubrit
Posts: 5141
Joined: Jan 2013

I had them really bad during Radiation/5FU. 

It can be very scary when it is bad. It is not good to feel so out of control with your own body, yet you just have to go with the flow. 

I am glad you posted. I always felt a little better when someone else said that what I was experiencing was normal. knowing that my side effects weren't a sign of my body shutting down was a huge releif.

While we all don't get the same side effects, you can be sure that someone else on the forum has experienced them, thus making you feel a little bit better. 

Tru

flutemon's picture
flutemon
Posts: 22
Joined: Jan 2019

Thanks all for your comments.  I sailed through folfox and folfiri with very little problem, but this is a different beast entirely.  I'm also getting immunotherapy with the cetuximab as a clinical trial for mss kras wild.  My other side effect is fever, but I'm assuming that is an immune system response to these drugs (I hope). It's almost like a person with low-grade fever trying to fight off an illness.

 

I appreciate knowing that I'm not alone.  Hopefully we'll be a little better prepared with the infusion in 2 weeks.

SandiaBuddy's picture
SandiaBuddy
Posts: 1060
Joined: Apr 2017

On a different chemo, I was shaking so hard I thought I might break my teeth and pull my muscles.  A real hot bath and cranking up the heat helped a lot.

Subscribe to Comments for "Cetuximab"